# SDR 2005FA0001287

- Difficulty date: August 29, 2005
- Submitted: September 15, 2005
- Operation: General aviation
- Aircraft: N366GJ
- Make and model: Mooney M20R
- Aircraft serial: 290366
- Engine: Cont IO550*
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Condition: Burned
- Location: Control Panel
- Part time: 170 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHEN TROUBLESHOOTING, THE SQUAWK (RECOGNITION LIGHTS ON ALL THE TIME) WE FOUND CARRED WIRE INSULATION IN THE WIRE HARNESS FEEDING THE OVERHEAD BANK OF SWITCHES THAT CONTROL THE SHIPS EXTERIOR LIGHTING.  WE TRACED THE CHARRED INSULATION TO AN OVERHEATED CONDITION IN THE RECOGNITION LIGHT CIRCUIT.  A SUBSTANDARD CRIMP ON A WIRE TERMINAL WAS REPAIRED AND THE OVERHEATED CONDITION WAS NOT NOTED AFTER THAT.  THE (LIGHTS ON ALL THE TIME) SQUAWK WAS DUE TO THE CHARRED INSULATION ALLOWING POWER DIRECTLY TO THE RECOG LIGHTS, CIRCUMVENTING THE SWITCH.  (K)
